MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9295108D
Health Effect - Clinical Codes Dyspnea (1816); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of rexg2283 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Facility contact reported that a patient had a picc placed in (b)(6) 2013 for three days.The picc was removed once treatment had concluded and the patient was sent home ok.In (b)(6) 2016, the patient came to the same hospital with shortness of breath.A ct was done which showed 3-4 cm of a metallic object embedded in the pulmonary artery.Nurse was unsure if this object was from the picc line from three years ago or from a previous cvc catheter implanted and removed before the picc.Contact stated that there are no plans to remove the object at this time as it would require open heart surgery.

Brand Name
5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5464796
Report Number3006260740-2016-00060
Device Sequence Number593185
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760(17)150228(10)REXG2283
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K0702230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number9295108D
Device Lot NumberREXG2283
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1